MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145017P
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, a patient with polycystic kidney disease, hypertension, and end-stage renal failure was presented to the peripheral dialysis unit for usual dialysis; the cuff was noted to be out 2.5 cm (centimeter).The line was secured with extra dressings, and the patient was sent to the main hospital for further assessment as remedial action.Hemodialysis was attempted in the hospital, but the patient reported pain from the entry access site down to the shoulder one hour into dialysis and was unable to continue after the circuit was then clotted.Medical staff phoned and by the time, they had answer, line was clotted, the dialysis attempt was abandoned.Generally, when the nurses say the line was clotted, they meant the lines that were part of the circuit that attached the tunneled catheter to the dialysis machine, so there would be clots in the pressure chambers or possibly in the filter or kidney.If the line itself had clots in it, they would usually document that they had been pulling clots while attempting to aspirate from the line.So they would say that the clot occurred in the circuit.They would require fbc (full blood count) next hemodialysis se session.Lines were slowly flushed and locked as per protocol.Post-bp (blood pressure) was recorded as very hypertensive, but this appeared to be the patient's baseline and not new.They recorded 172/104 and pulse 78.The line was kept in place as the inr (international normalized ratio) was 2.6, so they were unable to proceed with removal.The patient was given 1 gram of vancomycin to cover for potential infection.The patient also required warfarin to be withheld and heparin bridging for the insertion of catheter.Warfarin was withheld from (b)(6) 2024, and iv (intravenous) heparin from (b)(6) 2024, until (b)(6) 2024.Warfarin was withheld until inr less than 1.5 as per radiology guidelines.Flushing was done, and line function was found to be acceptable.No other defects or damage were found on the product.No other products being utilized with the device.The line was cleaned with saline and povidone and dressed with inadine, gauze, and iv 3000.The catheter was not repaired.There was no leak.Tego was not utilized.There was no luer adapter issue.The line was exchanged with a different product id (identifier) and lot four days later, when it was safe.They were only able to proceed and complete treatment after line replacement.There was approximately 400 ml (milliliters) of blood loss.A blood transfusion was not required due to the event.Admission to the main hospital from the peripheral unit, iv antibiotics, iv anticoagulation, and line exchange were the interventions and treatments required as a result of the event.Hospital admission was required from (b)(6) 2024, to (b)(6) 2024.After the cuff was exposed, the patient stable, patient was able to transfer to parent unit in taxi.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information; b5, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, a patient with polycystic kidney disease, hypertension, and end-stage renal failure was presented to the peripheral dialysis unit for usual dialysis; the cuff was noted to be out 2.5 cm (centimeter).The line had moved out and the cuff was fully visible.They contacted the renal registrar, who advised the patient to attend ari (acute respiratory infection) ward 108 for review.The patient was sent to the main hospital for further assessment as remedial action.Patient was unable to transport by themselves; a taxi was arranged to take the patient to ari.Sbar (situation, background, assessment, and recommendation) completed and given to patient.They ensured that the line felt secure before leaving the unit, the line was secured with extra dressings and the patient had extra gauze with the patient.Hemodialysis was attempted in the hospital, but the patient reported pain from the entry access site down to the shoulder one hour into dialysis and was unable to continue after the circuit was then clotted.Medical staff phoned and by the time, they had answer, line was clotted, the dialysis attempt was abandoned.Generally, when the nurses say the line was clotted, they meant the lines that were part of the circuit that attached the tunneled catheter to the dialysis machine, so there would be clots in the pressure chambers or possibly in the filter or kidney.If the line itself had clots in it, they would usually document that they had been pulling clots while attempting to aspirate from the line.So they would say that the clot occurred in the circuit.They would require fbc (full blood count) next hemodialysis session.Lines were slowly flushed and locked as per protocol.Post-bp (blood pressure) was recorded as very hypertensive, but this appeared to be the patient's baseline and not new.They recorded 172/104 and pulse 78.The line was kept in place as the inr (international normalized ratio) was 2.6, so they were unable to proceed with removal.The patient was given 1 gram of vancomycin to cover for potential infection.The patient also required warfarin to be withheld and heparin bridging for the insertion of catheter.Warfarin was withheld from (b)(6) 2024, to (b)(6) 2024, and iv (intravenous) heparin from (b)(6) 2024, until (b)(6) 2024.Warfarin was withheld until inr less than 1.5 as per radiology guidelines.Flushing was done, and line function was found to be acceptable.No other defects or damage were found on the product.No other products being utilized with the device.The line was cleaned with saline and povidone and dressed with inadine, gauze, and iv 3000.The catheter was not repaired.There was no leak.Tego was not utilized.There was no luer adapter issue.The line wasexchanged with a different product id (identifier) and lot four days later, when it was safe.They were only able to proceed and complete treatment after line replacement.There was approximately 400 ml (milliliters) of blood loss.A blood transfusion was not required due to the event.Admission to the main hospital from the peripheral unit, iv antibiotics, iv anticoagulation, and line exchange were the interventions and treatments required as a result of the event.Hospital admission was required from (b)(6) 2024, to (b)(6) 2024.After the cuff was exposed, the patient stable, patient was able to transfer to parent unit in taxi.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19774662
Report Number1282497-2024-00216
Device Sequence Number12925342
Product Code MSD
UDI-Device Identifier10884521158009
UDI-Public10884521158009
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2024
Device Model Number8888145017P
Device Catalogue Number8888145017P
Device Lot Number1916500121
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2024
Supplement Date Received by Manufacturer09/29/2024
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date10/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient Age44 YR
Patient SexMale
Patient Weight140 KG